Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 218, NWS Shreveport, LA

May 4, 2000Panola County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2000, 6:16 AM CDT for Panola County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2000, 6:16 AM CDT (11:16 UTC)
Expired
May 4, 2000, 7:15 AM CDT
In force
59 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Panola County, TX

The radar

The Shreveport radar (KSHV), 54 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 5:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1726 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WUUS54 KSHV 041118
SVRSHV
TXC365-041215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 AM CDT THU MAY 4 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN TEXAS

* UNTIL 715 AM CDT

* AT 616 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES WEST OF CARTHAGE...
  OR ABOUT 12 MILES SOUTHEAST OF HENDERSON...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CARTHAGE AT 645 AM CDT

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN TEXAS
UNTIL 715 AM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:32 AM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, May 4, 3:32 AM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT THU MAY 4 2000

UPPER LOW SPINNING OVER S OK...VORT LOBE ROTATING ACROSS EAST TEXAS
AND INTO AR AND LA...A CONTINUAL INFLOW OF GULF MOISTURE INTO THE
FOUR STATE REGION INTO AN EAST TO WEST BOUNDARY FROM NE LA INTO
N TX CONTINUES TO PRODUCE SHOWERS AND THUNDERSTORMS. WITH HIGH
PRECIPITABLE WATER VALUES AND REDEVELOPMENT OF STORMS OVER THE SAME
GENERAL AREAS...SOME LOCATIONS RECEIVING VERY HEAVY RAINFALL. DURING
THE DAY ADDITIONAL DEVELOPMENT WILL OCCUR AS THE LOW MOVES VERY
SLOWLY EAST INTO W AR. RAINFALL AMOUNTS WILL BE LOCALLY HEAVY ACROSS
EAST TEXAS AND NORTH LOUISIANA AS VERTICAL MOSTION FIELDS ENHANCED
BY DIVERGENCE ALOFT AT UPPER JET LEVEL.  DUE TO THE PARTS OF THE
REGION HAVING HIGH TOTAL RAINFALL AMOUNTS OVER THE PAST COUPLE OF DAYS
WILL ISSUE A FLASH FLOOD WATCH FOR ALL OF NORTHEAST TEXAS AND NORTH
LOUISIANA. WILL ALSO MENTION CHANCE OF SEVERE THUNDERSTORMS WITH
HAIL AND HIGH WINDS THE MAIN THREAT ALONG WITH VERY HEAVY RAINFALL.

06

PRELIMS...

SHV 79/65/80/65 9775
MLU 79/64/79/64 8866
TXK 76/60/79/64 9774
TYR 78/63/78/64 8674
LFK 81/65/83/65 7573

.SHV0...FFA FOR ALL OF NORTHEAST TEXAS ZONES AND ALL OF NORTH
LOUISIANA ZONES.

In the hours before

Local storm report, May 4, 12:45 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1245 AM CDT THU MAY 04 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1206 AM    4 W RUSK                  TX   .75 INCH HAIL
05/04/00   CHEROKEE                       DIME SIZE HAIL. REPORTED
                                          BY LAW ENFORCEMENT.

1210 AM    8 SW MARSHALL             TX   1.75 INCH HAIL
05/04/00   HARRISON                       GOLFBALL SIZE HAIL.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

1235 AM    WINONA                    TX   1 INCH HAIL
05/04/00   SMITH                          QUARTER SIZE HAIL.
                                          REPORTED BY FIRE
                                          DEPARTMENT.

NNNN
Local storm report, May 4, 1:10 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
110 AM CDT THU MAY 04 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1140 PM    2 N ALTO                  TX   1.75 INCH HAIL
05/03/00   CHEROKEE                       GOLFBALL SIZE HAIL TWO
                                          INCHES DEEP. REPORTED BY
                                          LAW ENFORCEMENT.

1255 AM    UNION GROVE               TX   1 INCH HAIL
05/04/00   UPSHUR                         QUARTER SIZE HAIL.
                                          REPORTED BY TRAINED
                                          SPOTTER.

NNNN
Local storm report, May 4, 2:30 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 AM CDT THU MAY 04 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0100 AM    LOONEYVILLE               TX   WIND DAMAGE
05/04/00   15 NW NACOGDOCHES              TREES DOWN ON HWY 343.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0220 AM    SHREVEPORT                LA   FLOODING
05/04/00   CADDO                          MINOR STREET FLOODING.
                                          REPORTED BY BROADCAST
                                          MEDIA.

NNNN
Local storm report, May 4, 3:30 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT THU MAY 04 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0305 AM    SHREVEPORT                LA   FLOODING
05/04/00   CADDO                          INTERSECTION OF COLQUITT
                                          AND WOOLWORTH ROADS
                                          IMPASSABLE DUE TO HIGH
                                          WATER. REPORTED BY LAW
                                          ENFORCEMENT.

0310 AM    GREENWOOD                 LA   FLOODING
05/04/00   CADDO                          INTERSECTION OF HWY 80 AND
                                          169 IMPASSABLE DUE TO HIGH
                                          WATER. REPORTED BY LAW
                                          ENFORCEMENT.

NNNN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 9:25 PM CDTSevere Thunderstorm WarningSHVMorris35 min
May 3, 9:35 PM CDTSevere Thunderstorm WarningSHVUpshur55 min
May 3, 9:45 PM CDTSevere Thunderstorm WarningSHVCass45 min
May 3, 10:02 PM CDTSevere Thunderstorm WarningSHVMarion58 min
May 3, 10:29 PM CDTSevere Thunderstorm WarningSHVCherokee46 min
May 3, 10:29 PM CDTSevere Thunderstorm WarningSHVUpshur61 min
May 3, 10:32 PM CDTSevere Thunderstorm WarningSHVGregg58 min
May 3, 11:03 PM CDTSevere Thunderstorm WarningSHVHarrison57 min
May 3, 11:27 PM CDTSevere Thunderstorm WarningSHVCherokee63 min
May 3, 11:55 PM CDTSevere Thunderstorm WarningSHVHarrison50 min
May 4, 12:10 AM CDTSevere Thunderstorm WarningSHVSmith65 min
May 4, 12:36 AM CDTSevere Thunderstorm WarningSHVNacogdoches59 min
May 4, 12:51 AM CDTSevere Thunderstorm WarningSHVUpshur54 min
May 4, 12:56 AM CDTSevere Thunderstorm WarningSHVGregg64 min
May 4, 2:00 AM CDTFlash Flood WarningSHVCherokee, Nacogdoches4 hr
May 4, 2:45 AM CDTFlash Flood WarningSHVMorris, Titus4 hr
May 4, 4:28 AM CDTSevere Thunderstorm WarningSHVSmith47 min
May 4, 5:10 AM CDTSevere Thunderstorm WarningSHVRusk, Smith65 min
May 4, 6:06 AM CDTFlash Flood WarningSHVPanola, Rusk, Smith4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.